Alert archive / New York / Small Craft Advisories in 2024
Small Craft Advisory 27, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 14, 2024, 10:38 AM EDT. It took effect at Mar 14, 2024, 5:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2024, 10:38 AM EDT (14:38 UTC)
- In effect from
- Mar 14, 2024, 5:00 PM EDT
- Expired
- Mar 15, 2024, 4:09 AM EDT
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
014 WHUS71 KBUF 141438 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1038 AM EDT Thu Mar 14 2024 LOZ042-142245- /O.NEW.KBUF.SC.Y.0027.240314T2100Z-240315T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1038 AM EDT Thu Mar 14 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT FRIDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 5 PM this afternoon to 5 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-142245- /O.NEW.KBUF.SC.Y.0027.240315T0000Z-240315T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1038 AM EDT Thu Mar 14 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 8 PM this evening to 8 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
310 WHUS71 KBUF 141819 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 219 PM EDT Thu Mar 14 2024 LOZ042-150230- /O.CON.KBUF.SC.Y.0027.240314T2100Z-240315T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 219 PM EDT Thu Mar 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-150230- /O.CON.KBUF.SC.Y.0027.240315T0000Z-240315T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 219 PM EDT Thu Mar 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 8 PM this evening to 8 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
969 WHUS71 KBUF 150222 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1022 PM EDT Thu Mar 14 2024 LOZ042-150900- /O.CON.KBUF.SC.Y.0027.000000T0000Z-240315T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1022 PM EDT Thu Mar 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Northeast winds 10 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-151030- /O.CON.KBUF.SC.Y.0027.000000T0000Z-240315T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1022 PM EDT Thu Mar 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...North winds 10 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
639 WHUS71 KBUF 150809 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 409 AM EDT Fri Mar 15 2024 LOZ042-150915- /O.CAN.KBUF.SC.Y.0027.000000T0000Z-240315T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 409 AM EDT Fri Mar 15 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have subsided below SCA levels. $$ LOZ043-150915- /O.CAN.KBUF.SC.Y.0027.000000T0000Z-240315T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 409 AM EDT Fri Mar 15 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have subsided below SCA levels. $$ Reynolds
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 7:38 AM EDT, 3 hours earlier.
Area forecast discussion, Mar 14, 7:38 AM EDT, 3 hours before
Area Forecast Discussion National Weather Service Buffalo NY 738 AM EDT Thu Mar 14 2024 .SYNOPSIS... Mild and dry weather for much of today, then low pressure will bring chances for rain showers by this evening into Friday. Dry weather briefly returns for Saturday before a cold front bring more unsettled weather by Saturday night. Turning colder Sunday with rain and snow showers. && .NEAR TERM /THROUGH FRIDAY/... All is quiet here across the region this morning but it isn't going to last all day. Regional radars over Illinois and Indiana shows the convection (showers and thunderstorms) that will eventually impact our area. Clouds will increase today but dry and mild weather is expected for a significant portion of the day. Temperatures anticipated to rise into the 60s to even low 70s in spots. It will be a bit cooler east of Lake Ontario where reading will be in the 50s. That said...low pressure exiting Kansas as of 11Z is expected to track northeast to Illinois by this afternoon then east along a west to east oriented frontal boundary draped across the region. DPVA and moisture (PW values of 1.0-1.25) surging east and northeast will bring increasing chances of showers by late this afternoon. We even could see a few thunderstorms, mainly focused across parts of Western NY where guidance shows MUCAPE values of 200-400 J/KG. Tonight...a few waves of low pressure riding along the aforementioned west to east frontal boundary will bring a period of light to at times moderate rain to the region. There even still could be some embedded thunder early on, but instability will be waning overnight. In terms of rainfall....we could see some decent amounts, especially for locales that see convection. Right now...basin average will run from 0.25 to 0.50 of an inch, with localized higher amounts. Low pressure will exit off to our east early Friday morning pulling the front south of the region. Showers will slowly tapering off with some pockets of drizzle in the favored upslope regions. High pressure will then build in from the north in the afternoon with dry weather returning by Friday evening. Not quite as warm on Friday as a cooler air mass begins to settle into the eastern Great Lakes. Highs in the cooler spots will be found in the 40s with a range of 50s elsewhere. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... A quick moving shortwave ridge will scoot across the Lower Great Lakes later Friday night through Saturday. This will provide our forecast area with MAINLY fair dry weather to start St Patrick's weekend...but as we approach Saturday evening...a cold front will approach from Lake Huron and Lower Michigan. A robust shortwave rounding the base of an upstream longwave trough will then push the strong cold front through the region Saturday night. This will nearly guarantee that just about everyone will experience some showers with the pcpn probably changing over to some negligible wet snow for the higher terrain by daybreak. QPF will be a tenth of an inch or less with any snow accums in the higher terrain being limited to elevated or grassy surfaces. Road temps will be ABOVE freezing so there will be little if any chance that there will be any travel issues. St Patrick's Day will then be cloudy and GUARANTEED CHILLIER...as colder air in the wake of the aforementioned front will lead to H85 temps dropping to around -8c. This will not be quite cold enough aloft to support realized instability over the lakes...but in combination with additional shortwaves moving through...there will be some lake enhanced rain showers around. The bulk of the showers will be found through midday and also mainly focused east-northeast of the lakes. It will be quite breezy as well...courtesy of a 35- 40kt low level jet within a cold advective pattern will produce a definite bite to the wind. While conditions will be better than the past few years...those attending St Patrick's Day parades should prepare for the chilly winds and possible nuisance pcpn. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... A significant pattern shift to much more winter-like conditions will take place during this period as a deep upper level trough becomes established across the eastern third of the CONUS. Synoptic moisture remains in place Sunday night...as airmass off the deck continues to slowly cool, with 850Ts getting down around -10C late. This will allow for scattered lake enhanced and eventually westerly flow lake effect snow showers to develop east of the Lakes. A secondary cold front will move across the area on Monday bringing the likelihood for a period widespread snow showers for most areas. Winds veer WNW/NW behind the boundary with widespread snow shower activity tapering off to more upslope/lake effect dominant for Monday night into Tuesday as 850Ts bottom out around -12C. Some accumulating upslope/lake effect snows will be possible during this timeframe, although mid March sun angle will at least somewhat disrupt lake effect and hinder accumulations during the daylight hours. Ground temps will take a bit to cool down as well. Temperatures will be running some 5-10 degrees below average (15 deg below in some cases), with daytime highs possibly not reaching the freezing mark across the higher terrain Monday and Tuesday. High pressure will then try to ridge in across the area toward mid week. Drier air and subsidence associated with this feature will help taper off the more persistent lake effect/upslope snows, however it will remain cold enough aloft that a few lingering lake effect snow showers will remain possible, especially downwind of the Lake Ontario. Daytime highs will remain below average through Wednesday. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... A few pockets of fog will be possible near the lakes which may bring some brief impacts to TAF sites (KIAG) this morning. Otherwise...VFR will dominate a significant portion of this TAF cycle. That said...low pressure will track east along a east to west oriented frontal boundary across the eastern Great Lakes today. This will bring deteriorating conditions by late this afternoon and then into this evening. CIGS will lower from VFR to MVFR-IFR with increasing chances for showers, and we even could see a thunderstorm as this system nears the region. Tonight...the aforementioned low pressure will track east along the frontal boundary bringing widespread IFR CIGS and lower VSBYS to TAF sites. Outlook... Friday...IFR/MVFR to VFR. A chance of showers. Saturday...Mainly VFR. Sunday...VFR/MVFR with scattered rain and snow showers. Monday and Tuesday...MVFR/VFR with lake effect snow showers southeast of the lakes. && .MARINE... Light winds and minimal wave action expected today on both lakes. Tonight...low pressure will track east along a west to east oriented front draped across the region. As the low moves east into and then across the region it will bring increasing chances for rain showers. There will also be a chance of a few thunderstorms. Winds will also increase and become northeast with conditions nearing Small Craft levels on Lake Ontario. Low pressure will exit east of the region by early Friday morning with winds slowly subsiding as high pressure builds into the region. There may still be some light to modest chop on the lakes but wave action will lessen by Friday afternoon and evening. Light winds and wave action will persist into Saturday before the next chance of small craft conditions arrives on Sunday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...RSH LONG TERM...JM/RSH AVIATION...AR MARINE...AR
Hazardous weather outlook, Mar 14, 5:18 AM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 518 AM EDT Thu Mar 14 2024 NYZ001>008-010>014-019>021-085-141030- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 518 AM EDT Thu Mar 14 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-141030- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 518 AM EDT Thu Mar 14 2024 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-141030- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 518 AM EDT Thu Mar 14 2024 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.